# SDR QMLA2012042312063

- Difficulty date: April 23, 2012
- Submitted: April 24, 2012
- Operation: Air carrier
- Aircraft: N911KX
- Make and model: Bell 407
- Aircraft serial: 53719
- Aircraft time: 2,374 hours, 7,585 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Chip Detector
- Condition: Contaminated
- Location: M/R Gearbox
- Component: Gearbox, Bell
- Component part number: 407040006115FM
- Stage of operation: DE
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

WHILE ON THE FIRST LEG OF A MEDICAL FLIGHT, THE TRANSMISSION CHIP CAUTION LIGHT ILLUMINATED.  ONCE THE CHIP LIGHT CAME ON, DIVERTED ACFT.  TRANSMISSION CHIP REMAINED ILLUMINATED UNTIL THE ACFT WAS SHUTDOWN,  WHEN THE BATTERY WAS TURNED BACK ON, TRANSMISSION CHIP LIGHT DID NOT COME BACK ON.   INSPECTED AND ACFT RETURNED TO SERVICE.  REMOVED M/R GB AND FREEWHEELING UNIT CHIP PLUGS. FOUND FUZZ ON LOWER CHIP PLUG.  CLEANED ALL PLUGS AND REINSTALLED.  GROUND RUN ACFT FOR 10 MINUTES.  REINSPECTED LOWER CHIP PLUG-FOUND CLEAN.  REINSTALLED LOWER CHIP PLUG.  ALL WORK IAW MM 63-14 AND TABLE 63-2.
